Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Combinatorics of Cremona monomial maps

Authors: Aron Simis and Rafael H. Villarreal
Journal: Math. Comp. 81 (2012), 1857-1867
MSC (2010): Primary 14E05, 14E07, 15A51, 15A36
Published electronically: October 24, 2011
MathSciNet review: 2904605
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study Cremona monomial maps using linear algebra, lattice theory and linear optimization methods. Among the results is a simple integer matrix theoretic proof that the inverse of a Cremona monomial map is also defined by monomials of fixed degree, and moreover, the set of monomials defining the inverse can be obtained explicitly in terms of the initial data. We present another method to compute the inverse of a Cremona monomial map based on integer programming techniques and the notion of a Hilbert basis. A neat consequence is drawn for the plane Cremona monomial group, in particular, the known result saying that a plane Cremona monomial map and its inverse have the same degree.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 14E05, 14E07, 15A51, 15A36

Retrieve articles in all journals with MSC (2010): 14E05, 14E07, 15A51, 15A36

Additional Information

Aron Simis
Affiliation: Departamento de Matemática, Universidade Federal de Pernambuco, 50740-540 Recife, Pe, Brazil

Rafael H. Villarreal
Affiliation: Departamento de Matemáticas, Centro de Investigación y de Estudios Avanzados del IPN, Apartado Postal 14–740, 07000 Mexico City, D.F.

Received by editor(s): September 1, 2009
Received by editor(s) in revised form: April 5, 2011
Published electronically: October 24, 2011
Additional Notes: The first author was partially supported by a grant of CNPq. He warmly thanks CINVESTAV for support during a visit. The second author was partially supported by CONACyT grant 49251-F and SNI
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society